Story of a woman struggling to find patience while tapering from 2 mg daily of Ativan.
Key Topics: Anxiety, Benzos, Dependence, Withdrawal, Ativan (lorazepam), Taper, Anger, Litigation, Symptoms, Patience
Listen on the Podcast: https://www.easinganxiety.com/post/conversation-with-dr-christy-huff-part-2-of-2
Stories presented on Easing Anxiety may contain triggering content. If this is a concern for you, please refrain from reading any further. These stories are provided for informational purposes only and should never be considered medical advice. Opinions stated are those of the author only. See our disclaimer at the bottom of this post for more information.
Thank you so much for this podcast. It helps me every day. On bad mornings I listen to episodes just to get out of bed. It just helps to hear the voice of someone who understands.
I was prescribed 1mg of Ativan a year and a half ago when my mother died. Six months in, my doctor increased it to 2mgs a day. I had no idea it was addictive or how hard it would be to stop taking the drugs.
Three months ago, when I tried to stop taking them, I was hit with the most spectacular and bizarre symptoms…
Three months ago, when I tried to stop taking them, I was hit with the most spectacular and bizarre symptoms: smell intolerance, light and sound intolerance, vertigo, and flu like symptoms. I was a mess.
I went to another doctor and told him I needed help (I feared the first doctor would cut me off if he knew my symptoms). Luckily, the second doctor knew a lot about benzo withdrawal and helped me put together a taper plan.
I have been tapering for 3 months and am down to 1mg a day. I am so angry. I just want off this evil medication, and I want to sue the doctor who prescribed it without explaining the side effects. It should be a law — like reading someone their Miranda rights — that doctors explain the withdrawal symptoms of benzos before prescribing them.
I am so angry. I just want off this evil medication…
For now, I can’t let myself get too angry at the WHY this happened and WHO to blame. Right now I have to focus on positivity and progress.
I am in the middle of withdrawal and struggling to work — but have found that working, exercising, and seeing friends in low stress situations is the best thing for me. It helps me feel normal and make progress as long as I don’t overdo it.
Right now, I am trying like hell to stay patient.
Right now, I am trying like hell to stay patient. I’m wondering how low my dose should be when I jump off completely. I know everyone is different, but is there any data or statistics on what dose people try to jump off? I’ve heard .5 mgs, but wonder if some people go lower.
Thanks so much and keep up the great work, Heather
Share Your Story
We are always looking for new stories to share. Please visit our feedback form if you’d like to share your story with our community. Thank you.
All stories shared on Easing Anxiety are done so with the author’s permission. These stories are provided for informational purposes only and should never be considered medical advice. The views and opinions expressed within are those of the author only, and do not necessarily reflect those of Easing Anxiety or its founder. Stories presented on Easing Anxiety may contain triggering content for certain segments of the population. While provided as an informational resource to our community, some stories may not be beneficial to those who are sensitive to their content. Regarding benzodiazepine withdrawal or BIND, most people can withdraw safely, successfully, and without serious complications if they are informed and have a solid support system. Many of the stories shared on Easing Anxiety are extreme and should not be used to create any expectations of one’s individual experience. Please read the Ashton Manual formore information and work with your doctor. Withdrawal, tapering, or any other change in dosage of benzodiazepines, nonbenzodiazepines (Z-drugs), or any other prescription medication should only be done under the direct supervision of a licensed physician. View our complete disclaimer for more info.